Acute coronary syndrome induced by oral capecitabine

Research output: Contribution to journalArticlepeer-review

Abstract

A 41-year-old woman who was undergoing oral chemotherapy with capecitabine for metastatic breast cancer presented with recurrent episodes of chest pain associated with electrocardiographic signs of diffuse ST segment elevation. After spontaneous pain relief, the electrocardiogram showed ischemic evolution in the anterior precordial leads. Coronary and ventricular angiography, performed 24 h later, showed normal coronary arteries and normal left ventricular function. After therapy with capecitabine was discontinued, the patient did not experience further episodes of chest pain. After a nine-month follow-up, she remains alive, with a good performance status and without clinical evidence of persistent ischemia.

Original languageEnglish
Pages (from-to)251-253
Number of pages3
JournalCanadian Journal of Cardiology
Volume22
Issue number3
Publication statusPublished - Mar 1 2006

Keywords

  • Acute coronary syndrome
  • Capecitabine
  • Oral chemotherapy
  • ST segment elevation

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Acute coronary syndrome induced by oral capecitabine'. Together they form a unique fingerprint.

Cite this